The Independence Number of the Orthogonality Graph in Dimension 2k

This is a preview of subscription content, access via your institution.


  1. [1]

    C. Bachoc, D. C. Gijswijt, A. Schrijver and F. Vallentin: Invariant semidef-inite programs, in: Handbook on semidefinite, conic and polynomial optimization (M. F. Anjos and J. B. Lasserre, eds.), Springer, New York, 2012, 219–269.

    Google Scholar 

  2. [2]

    G. Brassard, R. Cleve and A. Tapp: Cost of exactly simulating quantum entanglement with classical communication, Phys. Rev. Lett. 83 (1999), 1874–1877.

    Article  Google Scholar 

  3. [3]

    H. Buhrman, R. Cleve and A. Widgerson: Quantum vs. classical communication and computation, in: Proceedings of the 30th Annual ACM Symposium on the Theory of Computing, Dallas, TX, USA, 1998, 63–68.

    Google Scholar 

  4. [4]

    P. J. Cameron: Problems from CGCS Luminy, May 2007, European J. Combin. 31 (2010), 644–648.

    MathSciNet  Article  Google Scholar 

  5. [5]

    P. Delsarte: An algebraic approach to the association schemes of coding theory, Philips Res. Rep. Suppl., No. 10, 1973.

  6. [6]

    N. J. Fine: Binomial coefficients modulo a prime, Amer. Math. Monthly 54 (1947), 589–592.

    MathSciNet  Article  Google Scholar 

  7. [7]

    P. Frankl: Orthogonal vectors in the n-dimensional cube and codes with missing distances, Combinatorica 6 (1986), 279–285.

    MathSciNet  Article  Google Scholar 

  8. [8]

    P. Frankl and V. Rödl: Forbidden intersections, Trans. Amer. Math. Soc. 300 (1987), 259–286.

    MathSciNet  Article  Google Scholar 

  9. [9]

    V. Galliard: Classical pseudo-telepathy and colouring graphs, diploma thesis, ETH Zurich, 2001; available at

    Google Scholar 

  10. [10]

    V. Galliard, A. Tapp and S. Wolf: The impossibility of pseudo-telepathy without quantum entanglement, in: Proceedings 2003 IEEE International Symposium on Information Theory, Yokohama, Japan, 2003.

    Google Scholar 

  11. [11]

    D. C. Gijswijt, H. D. Mittelmann and A. Schrijver: Semidefinite code bounds based on quadruple distances, IEEE Trans. Inform. Theory 58 (2012), 2697–2705.

    MathSciNet  Article  Google Scholar 

  12. [12]

    C. D. Godsil and M. W. Newman: Coloring an orthogonality graph, SIAM J. Discrete Math. 22 (2008), 683–692.

    MathSciNet  Article  Google Scholar 

  13. [13]

    E. de Klerk and D. V. Pasechnik: A note on the stability number of an orthogonality graph, European J. Combin. 28 (2007), 1971–1979.

    MathSciNet  Article  Google Scholar 

  14. [14]

    M. Laurent: Strengthened semidefinite programming bounds for codes, Math. Program. 109 (2007), 239–261.

    MathSciNet  Article  Google Scholar 

  15. [15]

    M. W. Newman: Independent sets and eigenspaces, thesis, University of Waterloo, 2004.

    Google Scholar 

  16. [16]

    A. Schrijver: New code upper bounds from the Terwilliger algebra and semidefinite programming, IEEE Trans. Inform. Theory 51 (2005), 2859–2866.

    MathSciNet  Article  Google Scholar 

Download references


We thank the anonymous referee for solving the case n=24.

Author information



Corresponding authors

Correspondence to Ferdinand Ihringer or Hajime Tanaka.

Additional information

The first author is supported by a postdoctoral fellowship of the Research Foundation - Flanders (FWO)

The second author is supported by JSPS KAKENHI Grant Number JP17K05156.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Ihringer, F., Tanaka, H. The Independence Number of the Orthogonality Graph in Dimension 2k. Combinatorica 39, 1425–1428 (2019).

Download citation